Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 75, NWS Goodland, KS

June 11, 2011Cheyenne County, Rawlins County, Kansas; Dundy County, Hitchcock County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Jun 11, 2011, 7:01 PM CDT for Cheyenne County, Rawlins County, Kansas; Dundy County, Hitchcock County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2011, 7:01 PM CDT (00:01 UTC)
Expired
Jun 11, 2011, 8:00 PM CDT
In force
59 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cheyenne County, KS, Rawlins County, KS, Dundy County, NE, Hitchcock County, NE

The radar

The Goodland radar (KGLD), 75 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 4:35 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3098 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WUUS53 KGLD 120001
SVRGLD
KSC023-153-NEC057-087-120100-
/O.NEW.KGLD.SV.W.0075.110612T0001Z-110612T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
701 PM CDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHEYENNE COUNTY IN NORTHWEST KANSAS...
  NORTHWESTERN RAWLINS COUNTY IN NORTHWEST KANSAS...
  SOUTHEASTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA...
  WESTERN HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 800 PM CDT/700 PM MDT/

* AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTH OF HAIGLER...AND WAS MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHEELER...PARKS...BENKELMAN...MAX AND STRATTON NE.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 6 AND 57.

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 4 AND 21.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 199 AND 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.


&&

LAT...LON 4033 10115 3996 10098 3968 10195 3989 10206
      4000 10205
TIME...MOT...LOC 0001Z 250DEG 31KT 3990 10184
WIND...HAIL 60MPH 1.00IN
$$

JLUNDQUI
2 follow-up statements
554 
WWUS53 KGLD 120030
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
630 PM MDT SAT JUN 11 2011

KSC023-153-NEC057-087-120100-
/O.CON.KGLD.SV.W.0075.000000T0000Z-110612T0100Z/
RAWLINS KS-CHEYENNE KS-DUNDY NE-HITCHCOCK NE-
730 PM CDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HITCHCOCK...SOUTHEASTERN DUNDY...NORTHEASTERN CHEYENNE AND
NORTHWESTERN RAWLINS COUNTIES UNTIL 800 PM CDT/700 PM MDT/...

AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF BENKELMAN...AND WAS MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  BENKELMAN...MAX AND STRATTON NE.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 7 AND 57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3979 10159 4001 10200 4033 10115 3996 10098
TIME...MOT...LOC 0030Z 250DEG 31KT 3998 10153
WIND...HAIL 60MPH 1.00IN
$$

JLUNDQUI
274 
WWUS53 KGLD 120057
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
657 PM MDT SAT JUN 11 2011

KSC023-153-NEC057-087-120106-
/O.EXP.KGLD.SV.W.0075.000000T0000Z-110612T0100Z/
RAWLINS KS-CHEYENNE KS-DUNDY NE-HITCHCOCK NE-
757 PM CDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HITCHCOCK...
SOUTHEASTERN DUNDY...NORTHEASTERN CHEYENNE AND NORTHWESTERN RAWLINS
COUNTIES WILL EXPIRE AT 700 PM MDT/800 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3979 10159 4001 10200 4033 10115 3996 10098
TIME...MOT...LOC 0056Z 250DEG 31KT 4006 10125
$$

JLUNDQUI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:05 PM CDT, 56 minutes earlier.

Area forecast discussion, Jun 11, 6:05 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
505 PM MDT SAT JUN 11 2011

.DISCUSSION...
240 PM MDT SAT JUN 11 2011

FORECAST PROBLEM WILL BE WHAT LOOKS TO BE AN ACTIVE AND WET PATTERN
THROUGH MOST IF NOT ALL THE UPCOMING PERIOD. SATELLITE SHOWING AN
ACTIVE AND PROGRESSIVE WAVE TRAIN FROM THE CENTRAL PACIFIC INTO THE
ATLANTIC. MODELS INITIALIZED FINE AT MID AND UPPER LEVELS. THE FRONT
TENDED TO BE FURTHER SOUTH THAN THE MODELS SHOWED. THE NAM WAS
CLOSEST TO THIS. MODELS TENDED TO BE A LITTLE TOO COOL OVER THE
AREA.

TONIGHT...COULD MAKE A CASE FOR A COUPLED JET STRUCTURE ACROSS THE
FORECAST AREA THROUGH THE NIGHT. AT THE VERY LEAST WILL HAVE A LEFT
FRONT QUADRANT AROUND. SHORTWAVE TROUGH SEEN ON SATELLITE MOVING
TOWARD THE AREA FROM THE SOUTHWEST. AT THIS TIME MAIN FRONT LOOKS TO
BE WELL SOUTH OF THE AREA. SURFACE ANALYSIS A SUBTLE BOUNDARY/SURFACE
CONVERGENCE NEAR THE SOUTH AND SOUTHWEST PORTION OF THE FORECAST
AREA. DECENT CU FIELD HAS DEVELOPED ALONG THE KANSAS AND COLORADO
BORDER JUST TO THE SOUTH AND SOUTHWEST OF US NEAR THAT CONVERGENCE.

MODELS ARE SHOWING TWO DIFFERENT QPF TRENDS. FIRST IS TO THE MAIN
MCS/PRECIP BULLSEYE FURTHER SOUTH. THEY ARE ALSO DEVELOPING A
SECONDARY BULLSEYE OVER THE NORTHWEST PORTION OF THE AREA. THE RUC
ARE SHOWING TWO DISTINCT PIECES OF THE SHORTWAVE. THE NAM IS
MIRRORING THE RUCS PV FIELD WITH THE RUC ALSO DOING THE SAME THING
WITH THE QPF FIELD. CONSIDERING THE CURRENT TRENDS AND DEVELOPMENT
WILL TREND TOWARD THOSE TWO DIFFERENT AREAS.

SUNDAY/SUNDAY NIGHT...MESOSCALE AFFECTS OF OVERNIGHT/EARLY MORNING
CONVECTION WILL HAVE A BIG IMPACT ON SUNDAY. IT LOOKS LIKE THE
STRONGEST MCS WILL BE TO OUR SOUTH WITH PROBABLY ENHANCE SOUTHEAST
TO EAST FLOW AT THE SURFACE. THIS WOULD KEEP THE AREA COOLER AND
MORE STABLE. WILL TREND THAT WAY IN THE TEMPERATURES. AT THIS TIME IT
LOOKS LIKE LINGERING PRECIPITATION WILL BE EAST OF THE AREA. SOME
INDICATIONS OF FOG DUE TO THE UPSLOPE AND INSERTED IN THE WEST
SECTION AT THIS TIME.

NOT CONSIDERING WHAT THE MESOSCALE DOES TO THE AFTERNOON AND EVENING
THUNDERSTORM CHANCES...LEFT FRONT QUADRANT STARTS AFFECTING THE
AREA...ESPECIALLY THE SOUTH...IN THE AFTERNOON INTO THE NIGHT...
ESPECIALLY OVER THE SOUTHWEST HALF. ALSO A DECENT SHORTWAVE TROUGH
BEGINS TO MOVE THROUGH THE AREA LATE IN THE AFTERNOON AND MOSTLY
DURING THE NIGHT. MODELS INDICATE THAT A WARM FRONT COMES NORTH AND
THEN THE COLD FRONT BEHIND IT LATER IN THE NIGHT. WILL THEREFORE
EXPAND THE POPS ACROSS THE ENTIRE AREA DURING THE NIGHT.

MONDAY/MONDAY NIGHT...IN SOME RESPECTS THE MID AND UPPER LEVEL LIFT
DURING THIS PERIOD WILL BE BETTER THAN TODAY. STRONG LEFT FRONT
QUADRANT AFFECTING THE AREA DURING THE AFTERNOON AND EVENING...
ESPECIALLY THE SOUTHERN HALF. WILL KEEP THE CURRENT SLIGHT CHANCE IN
THE FAR WEST IN THE AFTERNOON. THEN INCREASED POPS INTO THE LOW
CHANCE CATEGORY FOR THE NIGHT. CONSIDERING UPSLOPE WINDS BEHIND THE
BOUNDARY WITH POSSIBLE REINFORCEMENT FROM OVERNIGHT THUNDERSTORMS
COULD KEEP A LOT OF A CLOUD COVER AND COLDER AIR OVER THE AREA.
WILL TREND TOWARD THE COLDER TEMPERATURES.

TUESDAY/TUESDAY NIGHT...SHORTWAVE TROUGH AND LINGERING PRECIPITATION
DUE TO OVERNIGHT CONVECTION WILL BE POSSIBLE OVER SOUTHEAST HALF OF
THE AREA AND KEPT IN MORNING POPS THERE. LEFT FRONT QUADRANT OF A
NORTHWEST TO SOUTHEAST UPPER JET WILL AFFECT THE AREA FROM THE
AFTERNOON INTO THE OVERNIGHT HOURS. ANOTHER SHORTWAVE TROUGH MOVES
ACROSS THE AREAS DURING THE SAME TIME. WOULD HAVE LIKED TO HAVE
INCREASED POPS INTO THE CHANCE CATEGORY BUT THAT WOULD MAKE ME OUT
OF COLLABORATION WITH MY NEIGHBORS. PLUS MESOSCALE AFFECTS COULD
SIGNIFICANTLY CHANGE THE ENVIRONMENT. INCREASED POPS TO HIGH SLIGHT
CHANCE AT THIS TIME. SAME SCENARIO FOR THE WINDS AND TEMPERATURES
AGAIN WITH UPSLOPE WINDS POSSIBLY ENHANCED BY CONVECTIVE OUTFLOW.
WILL GO TOWARDS THE COOLER GUIDANCE ONCE AGAIN.

WEDNESDAY THROUGH SATURDAY...PROBLEMATIC FORECAST DURING THIS PERIOD.
IT DOES NOT MAKE IT ANY EASIER WITH MODEL DIFFERENCES IN HOW TO
HANDLE TO THE NEW UPPER TROUGH IN THE WEST. DETERMINISTIC PLUS
ENSEMBLE SUPPORT THE FURTHER WEST AND DEEPER GFS SOLUTION. THE ECMWF
IS FURTHER EAST AND MORE ROBUST IN PUSHING THE BOUNDARIES FURTHER
EAST. DESPITE THIS MODEL DATA SHOWING NUMEROUS SHORTWAVE TROUGHS...
UPPER JET SUPPORT...AND ELEVATED THUNDERSTORM SCENARIOS THROUGH THE
WHOLE FORECAST PERIOD. AND THIS IS NOT EVEN ACCOUNTING FOR ANY
MESOSCALE INFLUENCES IN THIS SETUP.

IT IS REALLY HARD TO PIN DOWN WHEN WE WILL NOT HAVE A CHANCE OF
THUNDERSTORMS. SO TENDED TO BROADBRUSH THUNDERSTORM CHANCES THROUGH
THE PERIOD. CONSIDERING THE POSSIBILITY OF UPSLOPE FLOW THROUGH A LOT
OF THE PERIOD AND PRESENCE OF CLOUD COVER IN THIS SETUP...TENDED TO
GO BELOW THE GUIDANCE FOR HIGH TEMPERATURES.

THANKS TO ALL WHO COLLABORATED.

BULLER
&&

.AVIATION...
505 PM MDT SAT JUN 11 2011

FOR THE 00Z TAFS...THUNDERSTORMS AND SHOWERS WILL CONTINUE TO MOVE
EASTWARD ACROSS THE AREA THIS EVENING. OUTFLOW FROM NEARBY STORMS
MAY LEAD TO WIND SHIFTS AT THE TERMINALS THIS EVENING. EXPECTING
STORMS TO BE EAST OF KGLD BY 04Z...WITH STORMS CONTINUING TO BE NEAR
KMCK UNTIL THE MORNING. WITH THE LOW LEVEL MOISTURE...EXPECTING
IFR CONDITIONS AT BOTH SITES DURING THE MORNING...HOLDING OFF AT
KMCK UNTIL THE THUNDERSTORMS IN THE AREA HAVE MOVED EAST AWAY FROM
THE TERMINAL. MIXING DURING THE DAY WILL BRING CONDITIONS BACK TO
VFR DURING THE LATE MORNING.

CJS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.

&&
Hazardous weather outlook, Jun 11, 11:40 AM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT SAT JUN 11 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1040 AM MDT SAT JUN 11 2011 /1140 AM CDT SAT JUN 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG THUNDERSTORMS WILL DEVELOP IN EASTERN COLORADO THIS
AFTERNOON AND MOVE ACROSS THE REMAINDER OF THE AREA THIS EVENING
AND OVERNIGHT TONIGHT. THE MAIN THREATS WITH THESE STORMS WILL BE
LARGE DESTRUCTIVE HAIL AND DAMAGING WINDS...THOUGH A FEW TORNADOES
CANT BE RULED OUT. DUE TO RELATIVELY SLOW STORM MOTIONS...HEAVY
RAINFALL WILL HAVE THE POTENTIAL TO LEAD TO FLASH FLOODING AT SOME
LOCATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
CONFINED PRIMARILY TO EASTERN COLORADO. SEVERE WEATHER IS NOT
ANTICIPATED.

THUNDERSTORM CHANCES WILL CONTINUE THROUGH MUCH OF NEXT WEEK.
WHILE SEVERE STORMS CANNOT BE RULED OUT...IT IS TOO EARLY TO
PINPOINT WHICH DAY OR AREA WILL HAVE THE GREATEST RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED.

In the hours before

Special weather statement, Jun 11, 6:11 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
511 PM MDT SAT JUN 11 2011

KSZ027-112330-
WALLACE-
511 PM MDT SAT JUN 11 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WALLACE COUNTY IN WEST CENTRAL KANSAS...

AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF WESKAN...OR NEAR WESKAN...MOVING
NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3882 10198 3888 10205 3903 10205 3914 10189
      3913 10188 3899 10170
TIME...MOT...LOC 2311Z 230DEG 20KT 3895 10196

JLUNDQUI
Local storm report, Jun 11, 6:13 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
513 PM MDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             ST. FRANCIS             39.77N 101.80W
06/11/2011  M0.75 INCH       CHEYENNE           KS   TRAINED SPOTTER

&&

CJS
Local storm report, Jun 11, 6:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
552 PM MDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND GST     18 N FLAGLER            39.56N 103.08W
06/11/2011  E60 MPH          KIT CARSON         CO   STORM CHASER

&&

CJS
Special weather statement, Jun 11, 6:53 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
553 PM MDT SAT JUN 11 2011

KSZ013-120030-
SHERMAN-
553 PM MDT SAT JUN 11 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOODLAND...MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3944 10140 3918 10160 3930 10197 3957 10179
TIME...MOT...LOC 2354Z 220DEG 20KT 3935 10165

JLUNDQUI
Local storm report, Jun 11, 6:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
554 PM MDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             GOODLAND                39.35N 101.71W
06/11/2011  E0.88 INCH       SHERMAN            KS   NWS EMPLOYEE

&&

CJS
Local storm report, Jun 11, 6:58 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
558 PM MDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             GOODLAND                39.35N 101.71W
06/11/2011  E0.75 INCH       SHERMAN            KS   NWS EMPLOYEE

&&

CJS

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.